Alert archive / North Carolina / High Surf Advisories in 2008
High Surf Advisory 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high surf advisory at Dec 11, 2008, 3:39 AM EST. It took effect at Dec 11, 2008, 4:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 3:39 AM EST (08:39 UTC)
- In effect from
- Dec 11, 2008, 4:00 PM EST
- Expired
- Dec 12, 2008, 9:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMHX 110839 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 339 AM EST THU DEC 11 2008 NCZ095-098-103-104-112100- /O.NEW.KMHX.SU.Y.0021.081211T2100Z-081212T0900Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 339 AM EST THU DEC 11 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY. DEVELOPING LOW PRESSURE MOVING NORTHEAST ALONG A STALLED COLD FRONT ACROSS CENTRAL NORTH CAROLINA WILL PRODUCE GALE FORCE SOUTHERLY WINDS LATER TODAY AND TONIGHT. THE STRONG WINDS WILL CREATE BREAKERS AROUND 8 FEET IN THE SURF ZONES ALONG THE SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS THIS AFTERNOON AND TONIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
2 follow-up statements
000 WHUS42 KMHX 112019 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 319 PM EST THU DEC 11 2008 NCZ095-098-103-104-120900- /O.CON.KMHX.SU.Y.0021.081211T2100Z-081212T0900Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 319 PM EST THU DEC 11 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. DEVELOPING LOW PRESSURE MOVING NORTHEAST ALONG A STALLED COLD FRONT ACROSS CENTRAL NORTH CAROLINA WILL PRODUCE GALE FORCE SOUTHERLY WINDS TONIGHT. THE STRONG WINDS WILL CREATE BREAKERS AROUND 8 FEET IN THE SURF ZONES ALONG THE SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS THIS AFTERNOON AND TONIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS42 KMHX 120820 CFWMHX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 320 AM EST FRI DEC 12 2008 NCZ095-098-120930- /O.CAN.KMHX.SU.Y.0021.000000T0000Z-081212T0900Z/ CARTERET-ONSLOW- 320 AM EST FRI DEC 12 2008 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HIGH SURF ADVISORY. $$ NCZ103-104-121400- /O.EXT.KMHX.SU.Y.0021.000000T0000Z-081212T1400Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 320 AM EST FRI DEC 12 2008 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... LOW PRESSURE MOVING NORTHEAST AWAY FROM THE AREA WILL PRODUCE GUSTY SOUTHWEST WINDS THROUGH MID MORNING. THE STRONG WINDS WILL CREATE BREAKERS AROUND 8 FEET IN THE SURF ZONES ALONG THE SOUTH FACING BEACHES SOUTH OF CAPE HATTERAS EARLY THIS MORNING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ 11
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Dec 10, 10:02 PM EST, 5 hours 37 minutes earlier.
Area forecast discussion, Dec 10, 10:02 PM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1002 PM EST WED DEC 10 2008
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO APPROACH FROM THE WEST TONIGHT...THEN
STALL NORTH AND WEST OF THE AREA THURSDAY. LOW PRESSURE WILL MOVE
NORTHEAST ALONG THE FRONT LATE THURSDAY AND THURSDAY NIGHT...AND
PUSH THE FRONT THROUGH THE AREA BY EARLY FRIDAY. STRONG HIGH
PRESSURE WILL BUILD IN FROM THE WEST FRIDAY AND SATURDAY...AND
CONTINUE TO EXTEND OVER THE AREA FROM THE NORTHEAST THROUGH EARLY
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
PCPN HAD BECOME SPOTTY DURING THE LATE AFTN AND EARLY EVE AS AREA
OF MID LVL DRYING EVIDENT ON WATER VAPOR IMAGERY AND 00Z MHX UPR
AIR SOUNDING MOVED ACRS EASTERN NC. DEEPER MOISTURE WORKING UP
FROM GULF COAST AND ACRS SE STATES THIS EVE AND WILL EVENTUALLY
MOVE UP THRU EASTERN NC AND LIKELY INCREASE PCPN COVERAGE OVRNGT.
ALSO SEEING ISOLD TSTM ACTIVITY WHICH SHOULD CONT OVRNGT GIVEN THE
MARGINAL INSTABILITY AND DEW POINTS IN THE L-M60S. HEAVY RAIN AND
GUSTY WINDS LIKELY IN AND ARND TSTMS WITH PWATS INCREASING TO 1.5
INCHES AND 30-40 KT LOW LVL JET OVR THE AREA.
OBS ON NRN OBX HAVE BEEN IN AND OUT OF DENSE FOG DECK THIS EVE.
TRANSITORY NATURE OF THE FOG DOESNT APPEAR TO REQUIRE DFA ATTM.
VERY MILD TEMPS WILL CONT TONIGHT WITH CONTINUED SRLY FLOW WITH
MOST AREAS ONLY DROPPING A FEW DEGS FROM CURRENT M-U60 TEMPS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
GFS PREFERRED MODELS DUE TO CONSISTENT HANDLING OF LOW PRES MOVING
OUT OF GULF COAST. NOW LOOKS LIKE MAIN PCPN THREAT WILL BE LATE THU
AFTN AND THU EVENING AS LOW MOVES ALONG STALLED FRONTAL BNDRY OVER
CAROLINAS INTO SE VA. GOOD SPEED AND DIRECTIONAL SHEAR SUPPORT PSBL
SVR TSTMS WHILE INSTABILITY WILL BE LIMITING FACTOR. ADJUSTED POPS
TO LIKELY FOR MORNING...THEN CATEGORICAL ALL ZONES THU AFTN AND
EVENING. MODEL WINDS SUPPORT WIND ADVSY FOR PORTIONS OF CARTERET AND
OB DARE AND HYDE COUNTIES LATE THU AFTN AND THU EVENING. LINGERING
CHC POPS LATE THU NIGHT...THEN LEFT SLGT CHC OVER NRN SECTIONS FOR
TAIL END OF UPR TROF INTO MID DAY FRIDAY. CLEARING AND TURNING
COLDER AGAIN FRI NIGHT THROUGH SAT NIGHT WITH GOOD CAA.
MOS BLEND FOR TEMPS.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS CONTINUE TO INDICATE PATTERN SHIFT WITH UPR RIDGE BUILDING
OVER SE US DURING PERIOD...BUT SOME DIFFERENCES MID WEEK WITH
HANDLING OF SFC FRONT. WENT WITH HPC PROGS WHICH LEANED TO
ECMWF...KEEPING FRONT W AND N OF AREA UNTIL LATE WED. TEMPS WILL BE
WARMING TO ABOVE NORMAL BY LATE IN PERIOD...AND NO POPS UNTIL SLGT
CHC NW SECTIONS LATE WED.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
IFR CIGS ACRS MUCH OF THE TERMINALS THIS EVE. EXPECT ANY
IMPROVEMENT WOULD ONLY BE TEMPORARY OVRNGT GIVEN THE MOIST NEAR
SFC CONDS.
THURSDAY COLD FRONT WILL APPROACH FROM THE WEST A WAVE OF LOW
PRESSURE WILL MOVE ALONG THE STALLED FRONT ACROSS CENTRAL
NC...GIVING WAY TO GUSTY SOUTH WINDS...SHOWERS AND POSSIBLY STRONG
THUNDERSTORMS...WITH IFR CONDITIONS LIKELY THURSDAY
AFTERNOON/EVENING.
HIGH PRESSURE BUILDS OVER THE AREA SATURDAY...SO EXPECT
PREDOMINATELY VFR CONDITIONS SATURDAY THROUGH MONDAY.
&&
.MARINE...
WINDS WILL INCREASE TONIGHT AS FRONT APPROACHES THE AREA FROM THE
WEST. MODELS ARE STILL IN GOOD AGREEMENT THAT THE COLD FRONT WILL
STALL JUST NORTH OF THE WATERS AND EXTEND SW INTO CENTRAL NC
THURSDAY. SFC LOW EXPECTED TO MOVE ACROSS CENTRAL NC THURSDAY
EVENING. AS THE LOW APPROACHES AND CROSSES THE AREA SOUTHERLY
WINDS WILL INCREASE TO AT LEAST 30 KNOTS. WENT AHEAD AND POSTED
GALE WARNINGS FOR ALL COASTAL WATERS AND PAMLICO SOUND BEGINNING
THURSDAY AFTERNOON. THINK IT WILL BE PRETTY SOLID IN THE CENTRAL
COASTAL WATERS...BUT WILL WORK FOR GUSTS FOR THE REST OF THE
MARINE ZONES.
SWAN/WAVEWATCH IN PRETTY GOOD AGREEMENT FOR THE SHORT TERM. THE
FORECAST WILL INDICATE SEAS BUILDING TO 15 FEET THURSDAY EVENING.
STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AHEAD OF A COLD
FRONT WHICH WILL SWEEP ACROSS THE WATERS THURSDAY NIGHT AS THE LOW
PULLS NE OF THE AREA. IN ADDITION TO THE STRONG WINDS...DANGEROUS
SEAS AND POTENTIAL FOR STRONG THUNDERSTORMS...DENSE SEA FOG WILL BE
POSSIBLE TONIGHT INTO THURSDAY.
THINK WE WILL SEE HIGH SURF CONDITIONS THURSDAY NIGHT THROUGH EARLY
FRIDAY FROM OREGON INLET TO LOOKOUT...BUT WILL HOLD OFF ON THAT WITH
IT BEING IN THE THIRD PERIOD.
AFTER A BRIEF POST FRONTAL SURGE LATE THURSDAY NIGHT...WEST TO
NORTHWEST WINDS WILL DIMINISH FRIDAY WITH SEAS DIMINISHING BELOW
ADVISORY LEVELS FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN AND
INFLUENCE THE WEATHER SATURDAY THROUGH MONDAY WITH NORTH TO NORTHEAST
FLOW 10 TO 20 KNOTS AND SEAS 3-5 FEET...BECOMING SOUTHEAST TOWARDS
THE END OF THE PERIOD.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 4 PM THURSDAY TO 1 AM EST FRIDAY FOR NCZ095-
103-104.
MARINE...GALE WARNING FROM 1 PM THURSDAY TO 5 AM EST FRIDAY FOR AMZ135-
150-152-154-156.
SMALL CRAFT ADVISORY UNTIL 11 AM EST FRIDAY FOR AMZ130.
GALE WARNING FROM 1 PM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
FOR AMZ158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM/BTC
SHORT TERM...JBM
LONG TERM...JBM
AVIATION...BTC/CQD
MARINE...BTC/CQDHazardous weather outlook, Dec 10, 4:26 PM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 426 PM EST WED DEC 10 2008 NCZ095-103-104-111200- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 426 PM EST WED DEC 10 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS POSSIBLE ACROSS THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION ON THURSDAY AND THURSDAY EVENING. THE HIGHEST THREAT WILL BE FOR STRAIGHT LINE WINDS WITH GUSTS AROUND 60 MPH. A FEW TORNADOES ARE POSSIBLE WITH ISOLATED SUPERCELLS THAT DEVELOP. RAIN CHANCES WILL INCREASE THROUGH THE DAY WITH RAINFALL AMOUNTS UPWARDS OF A FEW INCHES POSSIBLE. THIS COULD PRODUCE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE LOCATIONS. WINDS COULD INCREASE TO AROUND 25 TO 35 MPH ALONG THE COAST WHICH COULD LEAD TO HIGH SURF CONDITIONS SOUTH OF CAPE HATTERAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-111200- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 426 PM EST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS POSSIBLE ACROSS THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION ON THURSDAY AND THURSDAY EVENING. THE HIGHEST THREAT WILL BE FOR STRAIGHT LINE WINDS WITH GUSTS AROUND 60 MPH. A FEW TORNADOES ARE POSSIBLE WITH ISOLATED SUPERCELLS THAT DEVELOP. RAIN CHANCES WILL INCREASE THROUGH THE DAY WITH RAINFALL AMOUNTS UPWARDS OF A FEW INCHES POSSIBLE. THIS COULD PRODUCE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE LOCATIONS. WINDS COULD INCREASE TO AROUND 25 TO 35 MPH ALONG THE COAST WHICH COULD LEAD TO HIGH SURF CONDITIONS SOUTH OF CAPE HATTERAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 11:42 AM EST | Special Marine Warning | MHX | 63 min | |
| Dec 11, 3:25 PM EST | Special Marine Warning | MHX | 35 min | |
| Dec 11, 3:45 PM EST | Tornado Warning | MHX | Carteret | 45 min |
| Dec 11, 4:17 PM EST | Tornado Warning | MHX | Carteret, Craven, Pamlico | 28 min |
Nearby
High Surf Advisories in North Carolina, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.